Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: side effects to ALL medications?
|angelpie545 - Sun Mar 16, 2008 12:43 am|
This is going to sound weird, and I'm not sure if this is the right forum for this question, but I've had a chronic illness for four years, and these are the basic symptoms:
*constant dizziness and extreme weakness (weakness described as a feeling of constant
starvation, despite feeling full and eating)
*inability to tolerate exercise without collapsing
And most importantly...the inability to tolerate medications, especially antibiotics. Every time I take any medication, no matter if it's an over the counter pain reliever or an antibiotic, I suddenly get very weak, very dizzy, very nauseated, feel as if my heart is beating very slowly, and have to fight passing out (I imagine this is due to low blood pressure). Each time I take the medication, the reaction gets worse. So, in the case of antibiotics, I am able to take the first couple doses, but after that, it gets worse. We have ruled out all psychosomatic causes, so there is no mental stuff involved here, it's actual reactions. My doctor is stumped, and I can't find anything online about anyone who has ever had this type of thing happen to them. It's really very, very frustrating, and quite dangerous to me because without antibiotics, I could die of a severe infection (I currently have a raging sinus infection that has come back after I took a couple of doses of amoxicillin but was unable to continue the medication due to the reaction). I'm at a loss, and don't know where to turn, hence this post. Any clue as to what could be causing this?
|susieQ1 - Thu Mar 20, 2008 5:39 pm|
I am not a doctor but I do have a very low tolerance for med's. I have not found an antibiotic I can take. I do pass out & have seizures from some of them. Any medicine I take I start with 1/4 dose. I am able to take a pediatric dose of about 5 prescription meds. By that I mean I take them w/o passing out, having a seizure or anaphylactic shock. Every time I have to take one of them I know there is a chance I will react. My neurologist believes the reason I react in this manner is an over active or hypersensitive autonomic nervous system. Have you tried having your meds compounded? Maybe by rubbing them on your skin you would do better.
Have you had your adrenals checked? Good luck.
|angelpie545 - Sat Mar 29, 2008 4:03 pm|
I've had my cotrisol levels checked, but I haven't had a full adrenal work up done yet. The funny thing is that this all started with food sensitivities, first alcohol intolerance and then nausea upon eating and now I'm starting to have some similar reactions to certain foods as I do antibiotics, so perhaps it might be a metabolism thing? I've seen two neurologists who have done full work ups and didn't really see anything wrong other than a tremor on the left side. I had an open brain MRI with contrast that turned out fine.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.